MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477); Vascular Dissection (3160)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a patient with coronary heart disease and cardiomyopathy was admitted to the hemodynamic room to perform an application closure with amplatzer device.During the surgery, the patient was sedated, intubated, and had their access site prepped.The access puncture was performed using an introducer with a needle and guide.Once the sheath was placed in the atrial appendage, the guidewire was changed for one with higher support and then continued with preparing the loading system.All this process was performed by the doctor.The vein was then pre-dilated and the sheath was introduced.After being advanced 3-4 cm, the dilator tip ended up fracturing.The sheath was removed, but the fractured part of the dilator tip remained in the vessel.After this, a dissection had to be made to be able to extract the fractured piece.The patient started to become hypotensive and desaturate due to blood loss.It took a long time to remove the tip of the sheath so it was decided to suspend the closure of the atrial appendage.The patient had to be transfused and went to an intubated intensive care unit (icu).Patient is stable.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6, h10.The dilator tip breaking off was confirmed.Investigation at abbott confirmed that the dilator tip was broken off.The cause of the tip detaching is inconclusive.Testing of the complaint device noted that the dilator appeared cut and detached, with subsequent testing revealing indications that the deformation matches a cut dilator with a sawing/scissors-like shear.This damage can potentially occur due to material defect or damage through handling in manufacturing or in preparation for the procedure itself.While a definitive cause wasn¿t able to be determined, there is no indication this damage was due to the manufacturing process and in process handling would have likely noted a separation as severe as was noted in analysis.Review of the lot records noted no observations for this issue or anything similar.The cause of the reported event could not be conclusively determined, however abbott is continuing to monitor this issue with monthly quality data reviews.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12547876
Report Number2135147-2021-00383
Device Sequence Number12051779
Product Code DQY
UDI-Device Identifier00811806014111
UDI-Public00811806014111
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K120120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number9-TV45X45-14F-100
Device Catalogue Number9-TV45X45-14F-100
Device Lot Number6847750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexMale